Results 1 to 5 of 5

Thread: Stopping Mirtazapine and starting Escitalopram!

  1. #1
    Join Date
    Apr 2013
    Posts
    286

    Stopping Mirtazapine and starting Escitalopram!

    Well after months of being on mirtazapine and frankly not only doing nothing for me, it's made me feel worse than I ever was, I spoke to my parents GP where I'm signed on temporarily and he's suggested I taper off mirt (reduce down from 30mg to 15mg) for the next 3 weeks and then stop completely. And in the meantime start 10mg of escitalopram. I've also got propanalol 2x10mg up to 3 times a day which has really helped with the daily anxiety. What a lot of bloody tablets!!

    I'm a bit worried about stopping one and starting the other - but I really do want off mirt.
    __________________
    Expose yourself to your deepest fear; after that, fear has no power, and the fear of freedom shrinks and vanishes. You are free.

    We fear violence less than our own feelings. Personal, private, solitary pain is more terrifying than what anyone else can inflict.

    Actually I don't remember being born, it must have happened during one of my black outs.

    Jim Morrison

  2. #2
    Join Date
    May 2009
    Posts
    421

    Re: Stopping Mirtazapine and starting Escitalopram!

    Hi, I've been on escitalopram for months now and thinking of changing to another anti-d just like you did but am nervous!!! Let me know how you get on. I don't want these awful feelings to continue for much longer

  3. #3
    Join Date
    Mar 2012
    Posts
    1,203

    Re: Stopping Mirtazapine and starting Escitalopram!

    That's good news Sue, you've given Mirtazapine enough time and I know you have lost faith in it. I took Mirtazapine for 10 weeks and took my last tablet a week ago, I was on 15mg for most of the time but within a month went from 30mg to 15mg for 2 weeks to 7.5mg for 6 days, 3.75mg (ish) for 2 days to nothing and it's been OK. I had expected worse.

    I took Escitalopram for 6 weeks last year, I started with the liquid and had some heightened anxiety and nausea for the first two weeks and then it settled down. Unfortunately I became depressed at 5-6 weeks and stopped taking it but in hindsight I wish I'd continued as it is supposed to be excellent for anxiety. My doctor thought that my low mood was a sign that it wasn't agreeing with me but I now know that SSRI's often cause a low mood at this stage but you live and learn.

    I've started Prozac again, and it's having the usual heightened anxiety effect plus it's making me feel very nauseas to the point that I can't get up and about and do things, it didn't have this side effect when I took it before. I'm also taking Propanolol, Pregabalin and have resorted to Diazepam over the last 24hours to get me through. I feel positive that this is the right drug for me though and will see through the horrible side effects knowing that I will feel better in 6 weeks time.

    I hope you see this change of meds in a positive light, it's moving forward and towards recovery

    Take care and let us know how the withdrawal goes. When do you start Escitalopram?
    Sam

  4. #4
    Join Date
    Apr 2013
    Posts
    286

    Re: Stopping Mirtazapine and starting Escitalopram!

    I'm meant to start Escitalopram straight away, but when I went to the pharmacy last night they said there was a problem getting hold of them?! They've hopefully got them in today, so I'm going back this afternoon to pick them up. I just hoping that starting this at the same time as coming off mirt will cushion the blow! I've been on citalopram before, but I understand escitalopram is the newer version - I'm wondering if it'll be similar, as I always got on ok with cit.

    Sam - I hope your side effects go away soon, it does sometimes make you wonder if it's worth it, but I'm sure it is.

    Chantelle - I'll let you know how I get on. Have you discussed your meds with your doctor? I was finding that mirt wasn't helping and made me worse, but my GP wouldn't listen and just kept telling me they will work. My new GP is more understanding, and basically said if they're not working, let's try something else.
    __________________
    Expose yourself to your deepest fear; after that, fear has no power, and the fear of freedom shrinks and vanishes. You are free.

    We fear violence less than our own feelings. Personal, private, solitary pain is more terrifying than what anyone else can inflict.

    Actually I don't remember being born, it must have happened during one of my black outs.

    Jim Morrison

  5. #5
    Join Date
    Jan 2009
    Posts
    1,340

    Re: Stopping Mirtazapine and starting Escitalopram!

    I came off Mirtazapine after 8 months of it making me feel just worse and worse, I did get wd but like Sams says, she has been fine coming off and straight onto Escitalopram back in early November which I was terrified about as I had taken normal Citalopram 3 times and despite it getting me 100%, I had horrendous start up effects but I really did find Escitalorpam much more tolerable...it's been slow to work for me and though I have been great for the past 4 or 5 on this now I am going to increase now to a slightly higher dose as I just think it will even out any blips I still get. So all the best of luck and you have any questions at all, I am on here most days.
    Sam how are you doing my love? I know Esctialorpam was pretty much a roller coaster for me too, it made me feel flat at times and then I'd be right as rain other times but the last few months have been excellent though I have not been able to get beyond needing Lorazepam first thing where I still always feel a bit if-y do really do think it is time to face the increae ):

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Mirtazapine + Escitalopram Combination
    By Richie J in forum Mirtazapine /Zispin
    Replies: 1
    Last Post: 13-05-13, 13:40
  2. Stopping a day after starting Propranolol
    By willous1 in forum Propranolol / Inderal
    Replies: 4
    Last Post: 17-08-12, 10:47
  3. Stopping an starting propranolol
    By PokerFace in forum Propranolol / Inderal
    Replies: 4
    Last Post: 16-08-10, 01:35
  4. Stopping mirtazapine without tapering
    By ElizabethJane in forum Mirtazapine /Zispin
    Replies: 0
    Last Post: 25-09-08, 22:17
  5. Escitalopram - starting off
    By missanxious in forum Escitalopram / Lexapro / Cipralex
    Replies: 5
    Last Post: 21-08-08, 12:42

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •